MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO NEPTUNE 2 SPECIMEN COLLECTION 4-PORT MANIFOLD; APPARATUS, SUCTION, WARD USE, PORTABLE, AC-POWERED

STRYKER INSTRUMENTS-KALAMAZOO NEPTUNE 2 SPECIMEN COLLECTION 4-PORT MANIFOLD; APPARATUS, SUCTION, WARD USE, PORTABLE, AC-POWERED
Catalog Number 0702020001
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device discarded by customer.
 
Event or Problem Description
It was reported by a circulating nurse at the user facility that a manifold was likely to have clogged causing loss of suction during a pelvic sarcoma procedure.The customer indicated that to her knowledge, only blood was being extracted, no other material.It was reported that during the case the surgeon was using about 1 liter of blood per minute, with a final estimated blood loss was 18l.The neptune device that the manifold works in conjunction with almost completely stopped providing suction at one point during the procedure when the abdomen was filling up with blood.The customer tried removing and replacing the manifold several times as they felt is was filing up.The customer was using only the 20l canister with 2 suction lines coming from the top 2 manifold ports, both going to the field.The initial suction setting was "medium," when the surgeon signaled to circulating nurse that the device was clogging she turned it up to "high" but the clogging persisted.The customer continued trying to remove and reinsert the manifold which would work for a short time as the suction would get better for a while, but would eventually get worse again.The procedure was completed successfully with no known impact or adverse consequences to the patient that were reported with this event.

Brand Name
NEPTUNE 2 SPECIMEN COLLECTION 4-PORT MANIFOLD
Common Device Name
APPARATUS, SUCTION, WARD USE, PORTABLE, AC-POWERED
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7330042
Report Number0001811755-2018-00496
Device Sequence Number145225
Product Code JCX
UDI-Device Identifier37613154733225
UDI-Public(01)37613154733225
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K132671
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0702020001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2018
Initial Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1